MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA HP BREAST TE 600CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA HP BREAST TE 600CC; EXPANDER, SKIN, INFLATABLE
Model Number TEXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent breast reconstruction surgery with a 600cc artoura breast tissue expander and experienced breast implant deflation on her left side postoperatively.As a result, the patient underwent explantation and replacement with catalog number texp140rh; serial number: (b)(4) on (b)(6) 2022.
 
Additional Manufacturer Narrative
On may 10, 2022, mentor became aware that the patient is 47-year-old caucasian.Corresponding fields have been updated on this form.On may 10, 2022, photo evaluation was completed.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the tissue expander appears deflated and the three (3) suture tabs appear broken.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 13, 2022, the mentor failure analysis lab received the device for evaluation.On may 19, 2022, device evaluation was completed.Device evaluation summary: during visual evaluation of the tissue expander, a tear was identified at the 6 o¿clock position on the suture tab.When evaluated under a microscope the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.Additionally, the shell on the anterior view was found to be ruptured, consistent with the information provided due to the autoclave sterilization.While deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA HP BREAST TE 600CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14338008
Report Number1645337-2022-05274
Device Sequence Number12326236
Product Code LCJ
UDI-Device Identifier00081317009498
UDI-Public00081317009498
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model NumberTEXP140RH
Device Catalogue NumberTEXP140RH
Device Lot Number9679800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/10/2022
05/13/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/11/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite